Florida, 2001

Damaging Wind in Florida, June 23, 2001

June 23, 2001 · NWS MFL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 23, 12:35 PM EST, 29 minutes earlier.

Area forecast discussion, Jun 23, 12:35 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
135 PM EDT SAT JUN 23 2001

MODELS CONSISTENT WITH PREVIOUS RUNS AND FORECAST CONTINUITY HAS
BEEN RUNNING HIGH. WILL ONLY NEED MINOR ADJUSTMENTS TO CURRENT
PACKAGE. UPPER TROUGH OVER GULF OF MEXICO WILL KEEP SOUTHWEST
STEERING FLOW OVER SOUTH FLORIDA NEXT 48 HOURS. SURFACE RIDGE AXIS
WILL REMAIN AT THE EXTREME SOUTHERN TIP OF FLORIDA THROUGH SUNDAY.
CONVECTION WILL CONTINUE TO FAVOR EAST SIDE OF PENINSULA...HOWEVER
POPS WILL BE HIGH ALL ZONES GIVEN HIGH MOISTURE PRESENCE AND STRONG
DAYTIME HEATING. GUIDANCE TEMPERATURES LOOK GOOD.

MONDAY STILL LOOKS LIKE A TRANSITION DAY WITH RIDGE OVER SOUTH
FLORIDA...BUT HEADING NORTH. BY TUESDAY RIDGE WILL BE NORTH OF THE
AREA AND EASTERLY FLOW WILL SET UP FOR THE REMAINDER OF THE WEEK.
WILL SEE A RETURN TO NIGHTTIME AND MORNING SHOWERS EAST COAST AND
AFTERNOON STORMS INTERIOR AND WEST.

WINDS WILL CONTINUE SOUTHWEST 10 KNOTS OR LESS ACROSS THE MARINE
ZONES TONIGHT...THEN GO LIGHT/VARIABLE SUNDAY AND MONDAY AS RIDGE
MOVES DIRECTLY OVER SOUTH FLORIDA. EASTERLIES WILL RETURN TUESDAY
WITH RIDGE NORTH OF THE AREA. AN INCREASE IN SPEEDS IS LIKELY
WEDNESDAY AND THURSDAY EAST COAST...COULD SEE 10 TO 15 KNOTS FOR A
CHANGE.

NO HIGHLIGHTS IN FIRE WEATHER WITH LIGHT WINDS AND HIGH MOISTURE
CONTINUING.

MIA TT 075/090 075/089 077 24252
PBI TT 073/090 073/089 075 24363

.MIA...NONE.

In the hours before

Special weather statement, Jun 23, 8:00 AM EST, 5 hours 4 minutes before
FLZ063-066>075-232000-

SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EDT SAT JUN 23 2001

...SCATTERED STRONG THUNDERSTORMS MAINLY THIS AFTERNOON...
SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND LAST
INTO THE EARLY EVENING HOURS ACROSS SOUTH FLORIDA. THE ACTIVITY WILL
TEND TO DEVELOP OVER THE WESTERN AND INTERIOR PORTIONS AND THEN
DRIFT TO THE EAST. THIS WILL GIVE THE EASTERN METROPOLITAN AREAS OF
PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES ANOTHER DAY OF
THUNDERSTORMS WITH THE POSSIBILITY OF LOCALLY HEAVY RAIN.

LOCALIZED MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS
POSSIBLE. THESE STORMS WILL ALSO PRODUCE WIND GUSTS OF 45 TO 50 MPH
AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS
COULD BECOME SEVERE...THEREFORE SPOTTERS SHOULD REMAIN ALERT TODAY
AND SHOULD MONITOR THE SITUATION. SPOTTER ACTIVATION MAY BE
REQUIRED.

FTOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.

The radar

The Miami radar (KAMX), 108 km away, was scanning. The volume nearest the first event began at 18:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Palm Beach

When
June 23, 1:04 PM EST
Where
Palm Beach County, Boynton Beach
Measured
55 kt (63 mph)
Reported by
NEWSPAPER
Coordinates
26.517, -80.033

A large ficus tree was uprooted in west Boynton Beach.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251081.